Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 30, NWS Paducah, KY

April 10, 2009Fulton County, Graves County, Hickman County, Kentucky

NWS Paducah, KY issued this tornado warning at Apr 10, 2009, 10:07 AM CDT for Fulton County, Graves County, Hickman County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2009, 10:07 AM CDT (15:07 UTC)
Expired
Apr 10, 2009, 10:30 AM CDT
In force
23 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

Counties Fulton County, KY, Graves County, KY, Hickman County, KY

The radar

The Paducah radar (KPAH), 61 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 8:53 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 101507
TORPAH
KYC075-083-105-101530-
/O.NEW.KPAH.TO.W.0030.090410T1507Z-090410T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1007 AM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN FULTON COUNTY IN WESTERN KENTUCKY...
  SOUTHWESTERN GRAVES COUNTY IN WESTERN KENTUCKY...
  SOUTHEASTERN HICKMAN COUNTY IN WESTERN KENTUCKY...

* UNTIL 1030 AM CDT

* AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FULTON...
  MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  FULTON BY 1015 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR WESTERN KENTUCKY.

&&

LAT...LON 3650 8905 3650 8910 3651 8910 3673 8872
      3654 8857 3649 8869 3649 8870 3649 8905
TIME...MOT...LOC 1507Z 233DEG 34KT 3649 8895

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 10, 3:30 AM CDT, 6 hours 37 minutes earlier.

Area forecast discussion, Apr 10, 3:30 AM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 AM CDT FRI APR 10 2009

.DISCUSSION...
LOOKS AS THO MAIN SVR RISK IS CURRENTLY MOVING EAST OF THE REGION
WITH CURRENT LINE OF STORMS. HOWEVER...SFC LOW/COLD FRONT IS STILL
OUT WEST OF THE SGF AREA...AND THE AIR MASS MAY HAVE A CHANCE TO
RECOVER THIS MORNING BEFORE THE SFC LOW COMES THROUGH THE FORECAST
AREA. IF THAT OCCURS...THERE MAY BE A WINDOW 12Z-18Z FOR STORM
REDEVELOPMENT AND A HAIL RISK ASSOCIATED WITH THE MID LVL COLD POOL.
COULD ALSO BE DAMAGING WIND THREAT IF INSTABILITY CAN BECOME SFC
BASED...ALLOWING DOWNDRAFTS TO REACH THE SFC. BEST CHANCE FOR THIS
TO OCCUR WILL BE AREAS ALONG AND SOUTH OF THE OH RIVER.

POPS WILL FINALLY DIMINISH FROM WEST TO EAST THIS AFTERNOON EARLY
TONIGHT AS THE LOW RACES EAST. WILL THEN FOLLOW WITH A COUPLE OF
NICE EASTER WEEKEND DAYS. ON SUNDAY THE HIGH PRESSURE WHICH GAVE US
THE NICE WEEKEND WILL SHIFT EAST AND THE NEXT DEVELOPING SYSTEM WILL
RACE IN FROM THE SOUTHWEST. SOME LIGHT PRECIP MAY BREAK OUT WEST OF
THE MS RVR LATE IN THE DAY ON EASTER SUNDAY...BUT THE PRECIP WILL
HOLD OFF IN MOST AREAS UNTIL SUNDAY NIGHT. THIS LOOKS LIKE ANOTHER
POTENTIALLY HEAVY RAIN EVENT WITH AN INCH OR TWO OF RAIN POSSIBLE AT
MANY LOCATIONS. SVR THREAT SUN NIGHT LOOKS LESS RIGHT NOW...AS MAIN
INSTABILITY SHOULD BE TO OUR SOUTH.

MON-TUE THE MAIN UPPER LOW LIFTS SLOWLY NE INTO AND THROUGH THE OH
VALLEY...SO THEY STILL LOOK LIKE CLOUDY/POTENTIALLY SHOWERY DAYS
BEFORE NICE SPRING-TIME WEATHER RETURNS IN THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...
A LULL IN THE SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE MID
MORNING HOURS. HOWEVER...LOCALLY IFR CIGS ARE EXPECTED AROUND
SUNRISE AS A RESULT OF LOW LEVEL MOISTURE FROM HEAVY RAIN EARLIER.
BY MIDDAY...A COLD FRONT WILL BE CROSSING THE REGION...AND MORE
SHOWERS AND STORMS ARE EXPECTED THEN. CURRENT INDICATIONS ARE THE
ACTIVITY WILL BE MORE SCATTERED AND LESS INTENSE. IN THE WAKE OF THE
FRONT...LOW CLOUDS WILL ARRIVE BY LATE THIS AFTERNOON AND CONTINUE
THIS EVENING. WINDS WILL BE RATHER BRISK FROM THE NORTH.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MEFFERT/MY
Hazardous weather outlook, Apr 10, 9:14 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
914 AM CDT FRI APR 10 2009

ILZ075>078-080>094-INZ081-082-085>088-KYZ004-014-015-018>020-
MOZ076-086-087-100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-BALLARD-UNION KY-WEBSTER-HENDERSON-DAVIESS-MCLEAN-
PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
914 AM CDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TODAY...WITH THE
PRIMARY THREAT BEING HEAVY RAIN. WITH THIS REGION CLOSE TO AN
ACTIVE SEVERE WEATHER WATCH BOX...THERE COULD BE A THREAT THAT
STORMS IN AND CLOSE TO THE WATCH AREA COULD BECOME SEVERE. THE
MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING WINDS OR POSSIBLY
A TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER STRONG STORM SYSTEM WILL TAKE SHAPE SUNDAY NIGHT INTO
MONDAY...BRINGING A GOOD CHANCE OF THUNDERSTORMS AND LOCALLY HEAVY
RAINS WITH IT. ANOTHER ONE TO TWO INCHES INCHES OF RAINFALL MAY
OCCUR WITH THIS SYSTEM...POSSIBLY LEADING TO SOME ADDITIONAL
FLOODING CONCERNS. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS
REQUESTED.

KYZ001>003-005>013-016-017-021-022-111000-
FULTON-HICKMAN-CARLISLE-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-HOPKINS-CHRISTIAN-
MUHLENBERG-TODD-
914 AM CDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 4 PM CDT. REFER TO THE WATCH
FOR MORE DETAILED INFORMATION.

IN ADDITION...MINOR FLOODING IS FORECAST ALONG PORTIONS OF THE
WABASH AND LITTLE WABASH RIVERS. REFER TO THE FLOOD STATEMENTS FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER STRONG STORM SYSTEM WILL TAKE SHAPE SUNDAY NIGHT INTO
MONDAY...BRINGING A GOOD CHANCE OF THUNDERSTORMS AND LOCALLY HEAVY
RAINS WITH IT. ANOTHER ONE TO TWO INCHES INCHES OF RAINFALL MAY
OCCUR WITH THIS SYSTEM...POSSIBLY LEADING TO SOME ADDITIONAL
FLOODING CONCERNS. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED.

In the hours before

Local storm report, Apr 10, 4:19 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
419 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     TSTM WND GST     DONIPHAN                36.62N 90.82W
04/09/2009  M60.00 MPH       RIPLEY             MO   EMERGENCY MNGR

            SEVERAL GUSTS MEASURED IN THE UPPER 50S

1120 PM     HAIL             NEELYVILLE              36.56N 90.51W
04/09/2009  E0.75 INCH       BUTLER             MO   TRAINED SPOTTER

            HAIL SPOTTED ON THE BUTLER/ RIPLEY COUNTY LINE NEAR THE
            ARKANSAS BORDER.

1120 PM     HAIL             5 S DONIPHAN            36.55N 90.82W
04/09/2009  E0.75 INCH       RIPLEY             MO   EMERGENCY MNGR

            DIME SIZE HAIL COVERING THE GROUND.

1125 PM     TSTM WND DMG     3 SW NEELYVILLE         36.53N 90.55W
04/09/2009                   BUTLER             MO   TRAINED SPOTTER

            AWNING TORN OFF THE FRONT OF A HOUSE WITH SHINGLE DAMAGE
            TO A SHED.

1141 PM     TSTM WND GST     POPLAR BLUFF            36.76N 90.41W
04/09/2009  M58.00 MPH       BUTLER             MO   ASOS

            SUSTAINED AT 40 MPH.

1228 AM     HAIL             CAPE GIRARDEAU          37.31N 89.55W
04/10/2009  E0.75 INCH       CAPE GIRARDEAU     MO   EMERGENCY MNGR

            HAIL IS REPORTED AS HEAVY BUT DIME SIZED.

1228 AM     TSTM WND GST     CAPE GIRARDEAU          37.31N 89.55W
04/10/2009  E60.00 MPH       CAPE GIRARDEAU     MO   EMERGENCY MNGR

            WINDS ESTIMATED 50 TO 60 MPH WITH HIGHER GUSTS.

1235 AM     TSTM WND DMG     CHARLESTON              36.92N 89.34W
04/10/2009                   MISSISSIPPI        MO   EMERGENCY MNGR

            CAR WASH DESTROYED, GAS STATION CANOPY BLOWN DOWN.

0100 AM     TSTM WND DMG     2 E KEVIL               37.08N 88.85W
04/10/2009                   MCCRACKEN          KY   TRAINED SPOTTER

            REPORTS OF 2 SHEDS DESTROYED AT RUDYS FARM CENTER NEAR
            BETHEL CHURCH ROAD.

0100 AM     TSTM WND DMG     2 E KEVIL               37.08N 88.85W
04/10/2009                   MCCRACKEN          KY   TRAINED SPOTTER

            POWER POLE SNAPPED

0100 AM     TSTM WND DMG     2 E KEVIL               37.08N 88.85W
04/10/2009                   MCCRACKEN          KY   TRAINED SPOTTER

            2 SHEDS DESTROYED NEAR RUDYS FARM CENTER NEAR BETHEL
            CHURCH ROAD.

0102 AM     TSTM WND DMG     WOODVILLE               37.10N 88.87W
04/10/2009                   MCCRACKEN          KY   TRAINED SPOTTER

            SPRING BAYOU BAPTIST CHURCH ROOF BLOWN OFF. TIME OF
            OCCURANCE ESTIMATED BY RADAR.

0111 AM     TSTM WND GST     PADUCAH                 37.07N 88.64W
04/10/2009  M60.00 MPH       MCCRACKEN          KY   ASOS

0118 AM     TSTM WND DMG     PADUCAH                 37.07N 88.64W
04/10/2009                   MCCRACKEN          KY   TRAINED SPOTTER

            SHEDS IN LOWES PARKING LOT BLOWN ACROSS NEW HOLT ROAD.

0131 AM     TSTM WND GST     REIDLAND                37.01N 88.53W
04/10/2009  M56.00 MPH       MCCRACKEN          KY   TRAINED SPOTTER

0250 AM     HAIL             HOPKINSVILLE            36.85N 87.49W
04/10/2009  M0.75 INCH       CHRISTIAN          KY   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Apr 10, 9:48 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
948 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 AM     HAIL             2 S MURRAY              36.58N 88.32W
04/10/2009  M0.75 INCH       CALLOWAY           KY   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED JUST SOUTH OF TOWN.

&&

SMITTY
Special weather statement, Apr 10, 10:00 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1000 AM CDT FRI APR 10 2009

KYZ001>003-005>009-011>013-101600-
LIVINGSTON-CALDWELL-MCCRACKEN-LYON-MARSHALL-TRIGG-CARLISLE-GRAVES-
HICKMAN-CALLOWAY-FULTON-
INCLUDING THE CITIES OF...BARDWELL...BENTON...CALVERT CITY...
CLINTON...EDDYVILLE...FULTON...MAYFIELD...MURRAY AND REIDLAND
900 AM CDT FRI APR 10 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 957 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH HAIL UP TO THE SIZE OF NICKELS...
AND VERY STRONG WINDS 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 4 MILES SOUTHWEST OF ARLINGTON TO 11 MILES
SOUTHWEST OF CAYCE. ANOTHER CLUSTER OF STORMS WAS LOCATED ACROSS
CALLOWAY COUNTY CENTERED ON THE CITY OF MURRAY. THE THUNDERSTORM
ACTIVITY WAS MOVING NORTHEAST AT 35 MPH.

FURTHER STRENGTHENING OF THE STORM ACTIVITY IS EXPECTED THROUGH 11
AM...AND SEVERE STORMS ARE LIKELY. THE STORMS MAY BECOME CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS...AND MAY SOON BE CAPABLE OF
PRODUCING TORNADOES UPON FURTHER INTENSIFICATION. COMMUNITIES
IMPACTED BY 11 AM INCLUDE...MAYFIELD...MURRAY...AND CADIZ.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER
RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

RJP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:25 AM CDTSevere Thunderstorm WarningPAHFulton35 min
Apr 10, 12:48 AM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Hickman27 min
Apr 10, 12:55 AM CDTSevere Thunderstorm WarningPAHGraves, McCracken50 min
Apr 10, 1:25 AM CDTSevere Thunderstorm WarningPAHCalloway, Crittenden, Livingston, Lyon, Marshall35 min
Apr 10, 9:56 AM CDTSevere Thunderstorm WarningPAHFulton, Graves, Hickman49 min
Apr 10, 10:20 AM CDTSevere Thunderstorm WarningPAHChristian, Trigg25 min
Apr 10, 10:28 AM CDTTornado WarningPAHGraves32 min
Apr 10, 10:32 AM CDTSevere Thunderstorm WarningPAHMcCracken25 min
Apr 10, 10:51 AM CDTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall24 min
Apr 10, 11:07 AM CDTSevere Thunderstorm WarningPAHLivingston, Lyon, McCracken, Marshall23 min
Apr 10, 11:13 AM CDTSevere Thunderstorm WarningPAHCalloway, Marshall32 min
Apr 10, 11:30 AM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins, Trigg30 min
Apr 10, 11:34 AM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Livingston, Lyon41 min
Apr 10, 11:45 AM CDTTornado WarningPAHChristian, Hopkins30 min
Apr 10, 11:55 AM CDTTornado WarningPAHChristian, Hopkins, McLean, Muhlenberg50 min
Apr 10, 12:06 PM CDTSevere Thunderstorm WarningPAHLivingston39 min
Apr 10, 12:20 PM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Trigg40 min
Apr 10, 12:42 PM CDTTornado WarningPAHChristian, Hopkins33 min
Apr 10, 12:55 PM CDTTornado WarningPAHChristian, Hopkins, Muhlenberg, Todd50 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.